Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 26, 2006, 3:42 AM CST for 16 counties in Kansas. It took effect at Jan 26, 2006, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 3:42 AM CST (09:42 UTC)
- In effect from
- Jan 26, 2006, 9:00 AM CST
- Expired
- Jan 26, 2006, 6:40 PM CST
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 260942 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 AM CST THU JAN 26 2006 ...VERY WINDY CONDITIONS EXPECTED TO DEVELOP LATER TODAY... .A STRONG UPPER LEVEL DISTURBANCE IN THE ROCKIES WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THIS GRADIENT WILL PRODUCE GUSTY WINDS TO 45 MPH... PRIMARILY TO THE WEST OF THE KANSAS TURNPIKE. KSZ032-033-047>053-067>069-082-083-091-092-261745- /O.NEW.KICT.WI.Y.0003.060126T1500Z-060127T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 342 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING INTO THE 30 TO 35 MPH RANGE AFTER 9 AM...WITH WIND GUSTS AS HIGH AS 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE DIMINISHING TO 25 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
3 follow-up statements
000 WWUS73 KICT 261645 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1045 AM CST THU JAN 26 2006 ...VERY WINDY CONDITIONS EXPECTED TO CONTINUE INTO THE EVENING... .A STRONG UPPER LEVEL DISTURBANCE IN THE ROCKIES WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THIS GRADIENT WILL PRODUCE GUSTY WINDS TO 45 MPH... PRIMARILY TO THE WEST OF THE KANSAS TURNPIKE. KSZ032-033-047>053-067>069-082-083-091-092-270045- /O.CON.KICT.WI.Y.0003.000000T0000Z-060127T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1045 AM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH SPEEDS PRIMARILY IN A 30 TO 35 MPH RANGE...HOWEVER...WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. THE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TO AROUND 25 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 262146 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 PM CST THU JAN 26 2006 KSZ032-033-047>053-067>069-082-083-091-092-270300- /O.CON.KICT.WI.Y.0003.000000T0000Z-060127T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 346 PM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE EARLY THIS EVENING WITH SPEEDS PRIMARILY IN A 30 TO 35 MPH RANGE...HOWEVER...WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. WINDS SHOULD DECREASE TO AROUND 20 TO 25 MPH AS THE EVENING PROGRESSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 270040 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 640 PM CST THU JAN 26 2006 ...WIND ADVISORY CANCELLED FOR ALL CENTRAL AND SOUTH-CENTRAL KANSAS COUNTIES FOR WHICH THE ADVISORY HAD BEEN IN EFFECT... .EARLY THIS EVENING...SOUTH WINDS DIMINISHING INTO THE 20 TO 30 MPH RANGE HAVE PROMPTED THE CANCELLATION OF THE WIND ADVISORY. KSZ032-033-047>053-067>069-082-083-091-092-270145- /O.CAN.KICT.WI.Y.0003.000000T0000Z-060127T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 640 PM CST THU JAN 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY...AS SOUTH WINDS WILL CONTINUE TO DIMINISH INTO THE 15 TO 25 MPH RANGE AS THE NIGHT PROGRESSES. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:30 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 26, 3:30 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPOS NATIONAL WEATHER SERVICE WICHITA KS 330 AM CST THU JAN 26 2006 .DISCUSSION... MAIN CONCERN TODAY WILL BE WINDS/PRECIP CHANCES TODAY THEN PRECIP CHANCES ON SAT. TODAY-TNGT: UPPER LEVEL SYSTEM MAKING PROGRESS NORTHEAST ACROSS THE ROCKIES THIS MORNING...WITH LEE SIDE TROUGH AND TIGHTER GRADIENT SETTING UP ACROSS KS. SOUTHWEST FLOW AHEAD OF THIS SYSTEM HAS LEAD TO VERY STRONG WINDS JUST OFF OF THE SURFACE FOR MOST OF KANSAS. FEEL PRETTY CONFIDENT THAT THESE 800-850H WINDS OF 45-55KTS WILL MIX TO THE SURFACE DURING THE LATE MORNING HOURS. WITH LACK OF LOW LEVEL MOISTURE...LAPSE RATES WILL BECOME DRY ADIABATIC TRANSLATING CLOSE TO 40KT WINDS TO THE SURFACE....ESPECIALLY IN LOCATIONS WEST OF THE TURNPIKE. SO WILL ISSUE A WIND ADVISORY WITH THIS IN MIND. WILL KEEP ADVISORY GOING UNTIL THE EVENING HOURS AS LOW LEVEL WINDS CONTINUE TO MIX DOWN BEYOND 00Z/FRI. LACK OF LOW LEVEL MOISTURE WILL ALSO BE A CONCERN AS FAR AS PRECIP CHANCES TODAY...AS BEST DYNAMIC LIFT WITH THIS SYSTEM STAYS WELL TO THE NORTHWEST OF THE AREA. FEEL THAT SPRINKLES IN CEN KS IS ALL THAT WE WILL SEE...SO WILL REMOVE PRECIP MENTION FURTHER SOUTH. FRI: KANSAS WILL BE IN BETWEEN SYSTEMS ON FRI WITH WEAK RIDGING SLATED TO MOVE QUICKLY ACROSS THE AREA WITH DRY CONDITIONS. MODELS DO SUGGEST THAT SOME LOW LEVEL MOISTURE RETURN GETS UNDER WAY BY THE AFTERNOON HOURS...WITH MOST OF THIS GOING TO INCREASING LOW CLOUDS...MAINLY EAST OF ICT. CLOUD COVER WILL PUT A DAMPER ON TEMPS...BUT GENERALLY STILL ABOVE NORMAL. FRI NIGHT-SAT: CONFIDENCE ISNT VERY HIGH FOR THE NEXT WEATHER SYSTEM TO MOVE ACROSS THE AREA LATE FRI NIGHT INTO SAT. MODELS HAVE DONE A MAJOR FLIP- FLOP FROM YESTERDAY WITH THIS SYSTEM...NOW SHOWING SIGNS OF NOT COMING INTO THE PLAINS AS DEEP WITH LESS MOISTURE. FORECAST SOUNDINGS ARE REAL PESSIMISTIC FOR RAIN CHANCES NOW, WITH ECMWF THE CLOSEST TO BEING SOMEWHAT CONSISTENT. MOST CONSISTENT PART OF THE FORECAST LOOKS TO BE PRECIP CHANCES IN ERN KS. WILL CONTINUE WITH POPS FOR THIS AREA FRI NIGHT AS MODELS CONTINUE TO BRING NICE ISENTROPIC LIFT IN THE 290-300K LAYER BACK INTO SERN KS WITH THE GULF ACTUALLY LETTING SOME MOISTURE RETURN BACK INTO THE AREA. LESS CONFIDENT WITH PRECIP CHANCES IN WRN AND CEN SECTIONS, WITH POSSIBLE MIDDLE LEVEL DRY SLOT WORKING INTO THE SYSTEM. STRENGTH OF THE SYSTEM AND AMOUNT OF MOISTURE RETURN ON SATURDAY COULD ALSO LEAD TO A THUNDERSTORM CHANCE IN SERN KS AS LAPSE RATES STEEPEN. NAM SURFACE DEWPOINTS (AND CAPE VALUES AS WELL) LOOK A LITTLE OVERDONE...BUT STILL ENOUGH FOR A THUNDER MENTION. MORE PROGRESSIVE SOLUTION WILL ALSO LEAD TO A FASTER EXIT IN PRECIP CHANCES SAT NIGHT. SO WILL END PRECIP CHANCES FOR MOST OF CEN AND SOUTHERN KS BY 06Z/SUN...LINGERING SOME LOW POPS IN SERN KS UNTIL 12Z/SUN. SUN-WED: MODELS ARE NOT TOO CONSISTENT ON FLOW PATTERN FOR THE REST OF THE EXTENDED. LATEST GFS (AND 06Z NAM) TRYING TO DEVELOP A CLIPPER TYPE SURFACE LOW ACROSS ERN KS ON SUNDAY WITH ANOTHER PRECIP CHANCE AND POSSIBLY SOME COLDER AIR INTO THE AREA. ECMWF DOESNT SHOW THIS AT ALL WITH MORE OF A ZONAL (DRY) FLOW REGIME. SO CONFIDENCE IN THIS TIME FRAME IS LOW. WILL LET DAY SHIFT TAKE A LONGER LOOK AT THIS BEFORE MAKING ANY DRASTIC CHANGES. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 38 57 40 / 10 10 10 20 HUTCHINSON 58 36 57 39 / 10 10 5 20 NEWTON 58 37 56 40 / 10 10 10 20 ELDORADO 58 39 56 41 / 10 10 10 20 WINFIELD-KWLD 59 40 58 42 / 10 10 10 30 RUSSELL 58 33 56 34 / 10 10 5 10 GREAT BEND 58 33 57 34 / 10 5 5 10 SALINA 59 36 56 38 / 10 10 5 20 MCPHERSON 58 36 56 39 / 10 10 5 20 COFFEYVILLE 61 43 57 44 / 10 10 10 30 CHANUTE 59 40 56 42 / 10 10 10 30 IOLA 59 40 56 42 / 10 10 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THURSDAY TO 9 PM THURSDAY FOR KSZ032-033- 047>053-067>069-082-083-091-092. &&
Hazardous weather outlook, Jan 25, 5:20 PM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 520 PM CST WED JAN 25 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 520 PM CST WED JAN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE OVER CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS THURSDAY AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH DRY CONDITIONS TO PROVIDE A VERY HIGH FIRE DANGER ACROSS SOUTH CENTRAL AND PORTIONS OF CENTRAL KANSAS THURSDAY. NUMEROUS BURN BANS REMAIN IN EFFECT...SO PLEASE CONSULT LOCAL AUTHORITIES BEFORE COMMENCING ANY OUTDOOR BURNING. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST KANSAS ON SATURDAY AS A STORM SYSTEM MOVES ACROSS THE PLAINS. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.